Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 68, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at May 15, 2020, 4:17 PM CDT for Buchanan County, Missouri. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- May 15, 2020, 4:17 PM CDT (21:17 UTC)
- Expired
- May 16, 2020, 6:31 AM CDT
- In force
- 14 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Buchanan County, MO
The radar
The Pleasant Hill radar (KEAX), 97 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Platte River near Agency (AGYM7). The gauge peaked at 21.79 ft at May 15, 2020, 9:00 PM CDT.
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06820500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
629
WGUS43 KEAX 152117
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
417 PM CDT Fri May 15 2020
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Platte River near Agency affecting Buchanan County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC021-162117-
/O.NEW.KEAX.FL.W.0068.200515T2117Z-200517T0800Z/
/AGYM7.1.ER.200515T2110Z.200516T0000Z.200516T0800Z.NO/
417 PM CDT Fri May 15 2020
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Platte River near Agency.
* until late Saturday night.
* At 3:30 PM Friday the stage was 19.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 21.3 feet by this evening. The river will
fall below flood stage by Saturday morning.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Agency 20 19.7 Fri 03 PM 21.3 this evening
&&
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472
$$2 follow-up statements
761
WGUS83 KEAX 160121
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
820 PM CDT Fri May 15 2020
...The Flood Warning is cancelled for the following rivers in
Missouri...
Grand River near Pattonsburg affecting Daviess and Gentry Counties.
...The Flood Warning continues for the following rivers in
Missouri...
Grand River near Gallatin affecting Daviess and Livingston Counties.
Grand River near Chillicothe affecting Linn and Livingston Counties.
Grand River near Sumner affecting Carroll...Chariton...Linn and
Livingston Counties.
Grand River near Brunswick affecting Carroll and Chariton Counties.
Platte River near Agency affecting Buchanan County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC061-075-160150-
/O.CAN.KEAX.FL.W.0064.000000T0000Z-200516T2306Z/
/PATM7.1.ER.200515T1124Z.200515T1745Z.200515T2330Z.UU/
820 PM CDT Fri May 15 2020
The Flood Warning is cancelled for
The Grand River near Pattonsburg.
* At 7:30 PM Friday the stage was 24.6 feet.
* Flood stage is 25.0 feet.
* Fell below flood stage at 6:30 PM Friday.
* Forecast...The river will continue to fall to 7.5 feet by Sunday
morning.
* At 25.0 feet...Low-lying farmland begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Pattonsburg 25 24.6 Fri 07 PM 20.0 early Saturday morning
&&
LAT...LON 4004 9400 3996 9410 4014 9445 4020 9433
$$
MOC061-117-170120-
/O.EXT.KEAX.FL.W.0066.000000T0000Z-200517T0612Z/
/GAZM7.1.ER.200515T1402Z.200515T2045Z.200516T0612Z.NO/
820 PM CDT Fri May 15 2020
The Flood Warning continues for
The Grand River near Gallatin.
* until late Saturday night.
* At 7:45 PM Friday the stage was 27.0 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Saturday morning.
* At 26.0 feet...Low-lying woodlands and farmland along the river
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Gallatin 26 27.0 Fri 08 PM 26.1 early Saturday morning
&&
LAT...LON 3996 9410 4004 9399 3983 9363 3974 9367
$$
MOC115-117-170120-
/O.EXT.KEAX.FL.W.0065.000000T0000Z-200517T1704Z/
/CHZM7.2.ER.200515T1242Z.200515T2315Z.200516T1704Z.NO/
820 PM CDT Fri May 15 2020
The Flood Warning continues for
The Grand River near Chillicothe.
* until Sunday afternoon.
* At 7:45 PM Friday the stage was 29.0 feet.
* Flood stage is 24.0 feet.
* Moderate flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Saturday afternoon.
* At 28.0 feet...Rural roads are under water.
* At 24.0 feet...Low-lying cropland floods.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Chillicothe 24 29.0 Fri 08 PM 27.6 early Saturday morning
&&
LAT...LON 3983 9363 3978 9343 3967 9343 3974 9367
$$
MOC033-041-115-117-170120-
/O.EXT.KEAX.FL.W.0062.000000T0000Z-200519T0608Z/
/SNZM7.2.ER.200515T1533Z.200516T1200Z.200518T0608Z.NO/
820 PM CDT Fri May 15 2020
The Flood Warning continues for
The Grand River near Sumner.
* until late Monday night.
* At 7:45 PM Friday the stage was 32.7 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 33.8 feet by
Saturday morning. The river will fall below flood stage early
Monday morning.
* At 28.0 feet...Rural roads are under water.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 32.7 Fri 08 PM 33.8 Saturday morning
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$
MOC033-041-170120-
/O.EXT.KEAX.FL.W.0067.200517T0000Z-200519T2200Z/
/BRNM7.1.ER.200517T0000Z.200517T1800Z.200518T2200Z.UU/
820 PM CDT Fri May 15 2020
The Flood Warning continues for
The Grand River near Brunswick.
* from Saturday evening to Tuesday afternoon.
* Flood stage is 19.0 feet.
* Forecast...The river is forecast to have a maximum value of 21.6
feet early Sunday afternoon.
* At 19.0 feet...Flooding of low-lying areas occurs along the west
bank of the Grand River near the U.S. Highway 24 bridge about 1
mile west of Brunswick.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Brunswick 19 21.6 early Sunday afternoon
&&
LAT...LON 3951 9330 3953 9321 3938 9307 3938 9313 3945 9327
$$
MOC021-170120-
/O.EXT.KEAX.FL.W.0068.000000T0000Z-200517T1727Z/
/AGYM7.1.ER.200515T2052Z.200516T0600Z.200516T1727Z.NO/
820 PM CDT Fri May 15 2020
The Flood Warning continues for
The Platte River near Agency.
* until Sunday afternoon.
* At 7:30 PM Friday the stage was 21.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.0 feet by
early Saturday morning. The river will fall below flood stage early
Saturday afternoon.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Agency 20 21.6 Fri 07 PM 22.0 early Saturday morning
&&
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472
$$947
WGUS83 KEAX 161131
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
631 AM CDT Sat May 16 2020
...The Flood Warning is cancelled for the following rivers in
Missouri...
Platte River near Agency affecting Buchanan County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC021-161201-
/O.CAN.KEAX.FL.W.0068.000000T0000Z-200517T1727Z/
/AGYM7.1.ER.200515T2052Z.200516T0215Z.200516T1021Z.NO/
631 AM CDT Sat May 16 2020
The Flood Warning is cancelled for
The Platte River near Agency.
* At 5:30 AM Saturday the stage was 19.9 feet.
* Flood stage is 20.0 feet.
* Fell below flood stage at 5:21 AM Saturday.
* Forecast...The river will continue to fall to 13.8 feet by Sunday
morning.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Agency 20 19.9 Sat 05 AM 18.9 this morning
&&
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 15, 3:29 PM CDT, 48 minutes earlier.
Area forecast discussion, May 15, 3:29 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 329 PM CDT Fri May 15 2020 .Discussion... Issued at 329 PM CDT FRI MAY 15 2020 The MCS that was over southeast Kansas earlier today has slowly built to the south and southwest through central Oklahoma. The cirrus shield from this MCS was beginning to erode/move out of northern Missouri but remains thick over the southern half of the forecast area. In the lower levels, low clouds associated with convergence along the stationary front that is sitting roughly along I-70 will likely linger through the evening. The stationary front should begin to lift northward as a warm front late tonight with it moving north of the area by late tomorrow morning. With the area becoming generally unstable tomorrow and no real focus, there could be an isolated to scattered shower or storm develop late in the morning. With no focus it's difficult to say one area has a better chance than any other area until the evening when a cold front moves through the area. Given this inherent uncertainty in the forecast, have just chance PoPs going through much of the day until later in the day they can be tied to some focus and PoPs increase. Cooler and drier air move into the region for Sunday behind the front. It'll be breezy with northwesterly winds but for now temperatures should be comfortable with highs around 70. The upper- level pattern then gets very convoluted across North America for next week. By Monday evening, it looks like an omega block will evolve across North America with the middle of the country in the ridging portion of the block. With the area under upper-level ridging, we should see quiet weather with warming temperatures through week. Monday may be on the chilly side though as the upper wave the forms the eastern low portion of the block clips the area. But by Tuesday, temperatures will warm into the 70s with 80+ degree temperatures expected from the middle of the week to the weekend. && .Aviation...(For the 18Z TAFS through 18Z Saturday Afternoon) Issued at 1226 PM CDT FRI MAY 15 2020 The MCS that is moving to our south and resulting cirrus shield spread over eastern KS and western MO makes the forecast for tomorrow's shower/storm chances more uncertain as it will take some time to build instability back into the area. That thick cirrus is also making it harder to track how the low clouds are evolving and likely causing them to linger longer than would normally be the case. With all that said, this is fairly low confidence forecast, especially for timing of precipitation chances for tomorrow. For this afternoon, the low clouds over east central KS and west central MO should linger into the afternoon, while areas just north see some clearing of the low clouds as drier sinks southward. Overnight, as low-level flow becomes southeasterly, moisture should stream back north with low clouds building back into the area. The best chances for showers/storms looks like the last quarter of this forecast but with low confidence have just mentioned VC vicinity groups. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...CDB Aviation...CDB
Hazardous weather outlook, May 15, 4:54 AM CDT, 11 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 454 AM CDT Fri May 15 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 454 AM CDT Fri May 15 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Strong to marginally severe thunderstorms will be possible tonight generally south of Highway 50. Hail and strong winds will be the primary threats. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Saturday through Thursday Strong to marginally severe thunderstorms are expected to continue into Saturday morning as storms push northward through the area. Hail, strong winds, and brief heavy downpours will be the primary threats More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:01 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Livingston | 29 min |
| May 14, 7:19 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 41 min |
| May 14, 7:28 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Harrison, Mercer, Worth | 47 min |
| May 14, 7:30 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Sullivan | 45 min |
| May 14, 7:37 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Schuyler | 38 min |
| May 14, 7:52 PM CDT | Special Weather Statement | EAX | Holt, Nodaway | 38 min |
| May 14, 8:03 PM CDT | Areal Flood Advisory | EAX | Gentry, Harrison, Nodaway, Worth | 3 hr |
| May 14, 8:08 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Nodaway, Worth | 37 min |
| May 14, 8:20 PM CDT | Special Weather Statement | EAX | Adair | 40 min |
| May 14, 8:59 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 31 min |
| May 14, 9:05 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Nodaway, Worth | 25 min |
| May 14, 9:27 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway, Worth | 33 min |
| May 14, 9:33 PM CDT | Areal Flood Advisory | EAX | Andrew, Daviess, DeKalb, Gentry, Grundy, Harrison and 2 more | 3 hr |
| May 14, 9:47 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Daviess, DeKalb, Gentry | 43 min |
| May 14, 10:00 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Schuyler | 45 min |
| May 14, 10:29 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Sullivan | 46 min |
| May 14, 10:34 PM CDT | Flash Flood Warning | EAX | Andrew, Daviess, DeKalb, Gentry, Grundy, Harrison and 5 more | 6 hr |
| May 14, 11:09 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Linn, Livingston | 51 min |
| May 14, 11:14 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon | 31 min |
| May 14, 11:40 PM CDT | Areal Flood Advisory | EAX | Caldwell, Carroll, Chariton, Daviess, Linn, Livingston | 3 hr |
| May 14, 11:53 PM CDT | Special Weather Statement | EAX | Bates, Cass, Jackson | 52 min |
| May 15, 12:00 AM CDT | Special Weather Statement | EAX | Chariton, Macon, Randolph | 45 min |
| May 15, 12:34 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Henry | 26 min |
| May 15, 12:45 AM CDT | Severe Thunderstorm Warning | EAX | Johnson, Pettis | 30 min |
| May 15, 1:00 AM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 30 min |
| May 15, 1:18 AM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Pettis, Saline | 27 min |
| May 15, 6:24 AM CDT | River Flood Warning | EAX | Howard | 12 hr |
| May 15, 6:49 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 31 hr |
| May 15, 6:49 AM CDT | River Flood Warning | EAX | Linn, Livingston | 36 hr |
| May 15, 7:29 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 21 hr |
| May 15, 9:12 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 48 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.